Jump to content



Photo

Cymbalta Side Effect


  • Please log in to reply
3 replies to this topic

#1 Margier60

Margier60

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 25 March 2018 - 11:33 PM

I have been on Cymbalta for over 10 years now.  I started at 30mg a day, then after a month, 60 mgs and 2 years later 120mg a day.  2 lots of 60 mg.  I was prescribed this to help me with fibromyalgia and anxiety.  Mild depression. 

 

After 10 years, of living with horrible side effects, I noticed that the side effects were becoming stronger, plus the cymbalta was making me sweat so badly, I could not do a thing without the sweat pouring off me.  Most unpleasant.  I went onto the web to look at the long term use of this drug because my doctor did not seem to be taking me very seriously.  I was told the pain I was experiencing was in my head. 

 

  • fatigue
  • dry mouth
  • nausea
  • constipation
  • diarrhea
  • dizziness
  • difficulty swallowing
  • decreased vision or blurring
  • loss of appetite
  • excessive sweating

I did not experience all, but in the last year I have had high blood pressure, even with medication, did not come down.  I noticed when I stood up, I would get dizzy, this symptom got worse, even fainting.  My doctor said my BP was dropping as I stood up, therefore I must stand up slowly.  Some days I was unable to get out of bed due to the myalgia which you will see is not listed as one of the side effects.  

  • joint or muscle pain
  • dizziness, faintness, or lightheadedness when getting up suddenly from a lying or sitting position
  • fainting
  • fast or irregular heartbeat
  • general tiredness or weakness

These side effects only began about 5 years ago, weakness as in hardly able to climb up stairs.  Yet my doctor still did not recommend I come off them.  Now I realise, after joining this forum it could take up to 2 years.

I began last week pushing the boundaries to see how long I could go without taking my usual dose 120mg a day.  It took 3 days before I crashed, woke up in the morning with a tight band around my chest, extremely anxious, shaking so badly.  I immediately took my usual dosage.

I have tried it again, but this time I only took 60mg when I woke up.  So it is with interest I read about the 'beads'.  I am going to be retiring at the end of April, and feel that this would be a good time for me to begin the real taper off.  

I hate these pills, and believe that Doctors should manage the dosage much better with constant follow up on the side effects.

Since I have reduced my cymbalta, I now wake up every morning with a migraine.  I can't take any medication as it seems to push my blood pressure so sky high.

I will be counting the beads from the end of May as I will no longer be holding down a full time stressful job. 

I was just wondering if anyone else noticed these 'long term' side effects that I am talking about.  

 


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,611 posts
  • LocationMissouri

Posted 26 March 2018 - 09:04 AM

Welcome Marge

 

Many have mentioned those side effects especially the sweating. I think waiting to you retire is a good idea. When you get ready to wean you will need to speak to your dr about using hydroxyzine and or clonidine. Both not only help most with the anxiety and withdrawal effects but also lower bp. I would also recommend that while you wiat on retirement that you begin reading through the thread "and the answer to your question is..." in the Medical Support section. It is sort of an accumulation of what has been tried by others and what worked and what didn't along with some scientific research on various subjects. It may give you some ideas.

 

P.S. your dr is a uneducated uncaring fool. Most drs would easily realize that these are side effects and respond with a change. If there are other choices in your area you might consider firing this one and hiring a new one. Just a thought.


#3 Margier60

Margier60

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 26 March 2018 - 08:08 PM

Thank you so much Fishinghat, I just want to ask the forum, I had blood work done a couple of weeks ago, it seems my inflammatory markers are sky high, which is obviously why I am in such pain.    I have no idea, and for once my doctor showed concern.  Is this something that could be a result of Cymbalta?  He was very quick to diagnose Polymyalgia Rheumatica, but thank goodness for google, I don't think I have the symptoms.

 

In May I shall be leaving the mainland and moving to a small village, I hope I will be able to find a good doctor there.

 

by the way, I emptied a capsule this morning and dumped a bunch of beads onto my tongue.   My breathing became a bit labored this morning, and felt the anxiety in the back of my throat.  Have no idea how many beads I put onto my tongue, but after reading this forum, I thought what a great idea, I take a generic, and I swear there were thousands of beads in the one capsule.


#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,611 posts
  • LocationMissouri

Posted 27 March 2018 - 08:08 AM

In my opinion the inflammatory marker test is worthless. It simply indicates that you have physiological stress. That can come form infections, improper diet, stress, poor digestion, and so much more. I would assume that it is mostly from Cymbalta withdrawal.
 
I certainly hope you find a good dr. It is soooo important but sometimes difficult to do. That can be quite a challenge.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users